MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); Blurred Vision (2137); Halo (2227)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zma00 20.0 diopter intraocular lens (iol) was explanted from a female patent's right eye (od) due to a subluxation of the lens.Through follow up it was confirmed that the patient was experiencing subluxation of the lens od (decentered superotemporal).Patient also experience pain, foreign body sensation, blurry vision, light sensitivity and halos on her right eye.These issues have affected her daily activities.Visual acuity right eye: sc 20/50 (sans corrected) ph 20/40 (pin hole).Visual acuity left eye: sc 20/50 phni (pin hole no improvement).
 
Additional Manufacturer Narrative
Additional information: through follow up, it was reported that the replacement lens was a monofocal lens.Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and there were no related nonconformity reports.The product was manufactured and released according to specifications.A search on complaints revealed no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6382491
Report Number9614546-2017-00166
Device Sequence Number16281800
Product Code MFK
UDI-Device Identifier05050474536807
UDI-Public(01)05050474536807(17)190617
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/17/2019
Device Model NumberZMA00
Device Catalogue NumberZMA00U0200
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date04/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR